# SDR 96UAL900950

- Difficulty date: December 19, 1996
- Submitted: March 26, 2000
- Operation: Air carrier
- Aircraft: N163UA
- Make and model: Boeing 747238B
- Aircraft serial: 21353
- Engine: Pwa JT9D7J
- System (JASC): 2740 · Stabilizer Control System
- Part: Cover
- Part number: 69B834131
- Condition: Broken
- Location: Stab Trim Wheel
- Stage of operation: TX
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

DURING OP CHECK OF STABILIZER TRIM CONTROL SYSTEM, FLIGHT CREW NOTICED THE STABILIZER DID NOT APPEAR TO TRIM USING EITHER THE SWITCHES ON THE CONTROL YOKE OR MANUAL CONTROL LEVERS.  1ST OFFICER'S STABILIZER POSITION TRIM INDICATOR WHEEL OUTER COVER HAD BROKEN AND WAS JAMMING THE STAB TRIM POSITION INDICATORS, PREVENTING THEM FROM MOVING.  THE JAMMING SUBSEQUENTLY LED TO THE FAILURE OF THE STAB INDICATOR AFT CABLE QUADRANT SHEAR RIVETS AS THE STABILIZER WAS MOVED.  STAB TRIM INDICATOR WHEEL OUTER COVER WAS REPLACED, THE STAB INDICATOR AFT CABLE QUADRANT WAS REPAIRED .
